Alert archive / Massachusetts / Small Craft Advisories in 2014
Small Craft Advisory 37, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Mar 17, 2014, 1:58 AM EDT. It took effect at Mar 17, 2014, 3:39 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2014, 1:58 AM EDT (05:58 UTC)
- In effect from
- Mar 17, 2014, 3:39 AM EDT
- Expired
- Mar 18, 2014, 3:13 AM EDT
- In force
- 24 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
969 WHUS71 KBOX 170558 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 158 AM EDT MON MAR 17 2014 ANZ254-255-171400- /O.CAN.KBOX.SC.Y.0035.000000T0000Z-140317T0600Z/ /O.NEW.KBOX.SC.Y.0037.140317T1000Z-140319T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 158 AM EDT MON MAR 17 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 8 PM EDT TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 8 PM EDT TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-170700- /O.CAN.KBOX.SC.Y.0035.000000T0000Z-140317T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 158 AM EDT MON MAR 17 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ256-171400- /O.NEW.KBOX.SC.Y.0037.140317T1000Z-140319T0000Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 158 AM EDT MON MAR 17 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 8 PM EDT TUESDAY. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FRANK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
6 follow-up statements
978 WHUS71 KBOX 170739 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 339 AM EDT MON MAR 17 2014 ANZ231>235-237-171545- /O.EXB.KBOX.SC.Y.0037.140317T0739Z-140317T1800Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 339 AM EDT MON MAR 17 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-171545- /O.EXB.KBOX.SC.Y.0037.140317T0739Z-140317T1800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 339 AM EDT MON MAR 17 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254>256-171545- /O.EXT.KBOX.SC.Y.0037.140317T0739Z-140319T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 339 AM EDT MON MAR 17 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FRANK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
460 WHUS71 KBOX 171443 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1043 AM EDT MON MAR 17 2014 ANZ254>256-172245- /O.CON.KBOX.SC.Y.0037.000000T0000Z-140319T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1043 AM EDT MON MAR 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>235-237-171800- /O.CON.KBOX.SC.Y.0037.000000T0000Z-140317T1800Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1043 AM EDT MON MAR 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-171800- /O.CON.KBOX.SC.Y.0037.000000T0000Z-140317T1800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1043 AM EDT MON MAR 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
611 WHUS71 KBOX 171751 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 151 PM EDT MON MAR 17 2014 ANZ231>235-237-171900- /O.EXP.KBOX.SC.Y.0037.000000T0000Z-140317T1800Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 151 PM EDT MON MAR 17 2014 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON... $$ ANZ250-171900- /O.EXP.KBOX.SC.Y.0037.000000T0000Z-140317T1800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 151 PM EDT MON MAR 17 2014 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON... $$ ANZ254>256-180200- /O.CON.KBOX.SC.Y.0037.000000T0000Z-140319T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 151 PM EDT MON MAR 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
129 WHUS71 KBOX 172005 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 405 PM EDT MON MAR 17 2014 ANZ254>256-180415- /O.CON.KBOX.SC.Y.0037.000000T0000Z-140319T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 405 PM EDT MON MAR 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
433 WHUS71 KBOX 180234 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1034 PM EDT MON MAR 17 2014 ANZ254>256-181045- /O.CON.KBOX.SC.Y.0037.000000T0000Z-140319T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1034 PM EDT MON MAR 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
919 WHUS71 KBOX 180713 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 313 AM EDT TUE MAR 18 2014 ANZ254>256-180815- /O.CAN.KBOX.SC.Y.0037.000000T0000Z-140319T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 313 AM EDT TUE MAR 18 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE SUBSIDED TO UNDER 5 FEET IN THE OUTER COASTAL WATERS AND THUS THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 1:50 AM EDT, 8 minutes earlier.
Area forecast discussion, Mar 17, 1:50 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
150 AM EDT MON MAR 17 2014
.SYNOPSIS...
DRY AND UNSEASONABLY COLD WEATHER PERSIST THROUGH THE EARLY-HALF
OF THE WEEK. LOW PRESSURE WILL PASS FAR ENOUGH TO OUR SOUTH ON
MONDAY TO SPARE OUR REGION A WINTER STORM. AFTER A PERIOD OF DRY
WEATHER INTO WEDNESDAY A COLD FRONT WILL BRING MORE PRECIPITATION
SOMETIME WEDNESDAY NIGHT INTO THURSDAY. ANOTHER WEATHER SYSTEM MAY
BRING RAIN AND SNOW ON SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
150 AM UPDATE...
A LATE SEASON SNOW STORM WAS AFFECTING PORTIONS OF THE MID ATLANTIC
STATES EARLY THIS MORNING. HOWEVER...THE POSITION OF THE
POLAR VORTEX OVER EASTERN CANADA WILL SUPPRESS THE STORM WELL TO OUR
SOUTH. LATEST SHORT TERM GUIDANCE SUGGESTING THAT ANY BRIEF LIGHT
SNOW SHOWERS/FLURRIES WILL BE LUCKY TO REACH NANTUCKET AND PROBABLY
NOT MUCH FURTHER NORTHWEST THROUGH 12Z THIS MORNING. APPEARS TOO
MUCH LOW LEVEL DRY AIR WILL CONTINUE TO PUSH SOUTHWARD.
THE MAIN STORY WILL BE THE VERY COLD TEMPS FOR MID MARCH
STANDARDS. A LOT OF MID AND HIGH LEVEL CLOUDINESS
COVER ALL BUT FAR NORTHERN SECTIONS OF THE REGIONS EARLY
THIS MORNING...WHICH WILL LIMIT RADIATIONAL COOLING.
HOWEVER...STILL EXPECT TEMPS TO FALL WELL DOWN INTO THE TEENS IN
MANY LOCALES GIVEN NORTHERLY PUSH OF SHALLOW COLD AIR. SINGLE DIGIT
LOW TEMPS WILL BE CONFINED TO SOUTHWEST NH AND EXTREME NORTHWEST
MA...WHERE THE MID LEVEL CLOUD ARE LESS DENSE.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
MONDAY...
SNOW-SHOWERS / FLURRIES IMPACTING THE IMMEDIATE SOUTH-COAST AND
ADJACENT ISLANDS THROUGH THE DAY...YET THE MAJORITY OF THE STORM
REMAINS SOUTH SHUNTED BY THE POLAR VORTEX AND BUILDING HIGH PRES
ACROSS THE NE CONUS. ANY ACCUMS /IF ANY/ WILL BE VERY LIGHT AND
MAINLY DURING THE EARLY-HALF OF THE DAY.
CONTINUED DRY AND COLD NORTHERLY FLOW COMBINED WITH MOSTLY CLOUDY
CONDITIONS SHOULD YIELD UNSEASONABLY COLD CONDITIONS WITH HIGHS
AROUND THE UPPER-20S /ROUGHLY 15-20 DEGREES BELOW-NORMAL FOR THIS
TIME OF YEAR/. WILL SEE GRADUAL CLEARING NW-SE DURING THE LATE
PORTION OF THE DAY.
MONDAY NIGHT...
SURFACE HIGH PRESSURE STRENGTHENS ACROSS NEW ENGLAND AS THE OFFSHORE
COASTAL STORM LIFTS OUT TO SEA. WHILE WITH CERTAINTY CONDITIONS
WILL BECOME MOSTLY CLEAR...IT IS A QUESTION WHETHER N WINDS WILL
DIMINISH TO LIGHT / VARIABLE. SHOULD THAT OCCUR THEN THERE IS THE
POSSIBILITY OF EFFECTIVE RADIATIONAL COOLING ALLOWING LOW TEMPS TO
FALL CLOSE TO RECORD LOWS /BOSTON 5 1885 - HARTFORD 1 1956 -
PROVIDENCE 3 1967 - WORCESTER 0 1967/. FOR NOW...WILL KEEP MINS
AROUND THE UPPER-SINGLE DIGITS TO LOW TEENS /ROUGHLY 15-20
DEGREES BELOW-NORMAL/.
ANTICIPATING SOME OCEAN-EFFECT CUMULUS CLOUDS ALONG THE CAPE AND
ISLANDS OVERNIGHT WITH NORTHERLY FETCH OF COLDER AIR OVER THE
WARMER WATERS...BUT FEEL THE ABUNDANCE OF DRY AIR AND SUPPRESSION
PER HIGH PRES SUBSIDENCE WILL LIMIT SNOW-SHOWER ACTIVITY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
BIG PICTURE... THE LARGE SCALE FLOW SHOWS UNPHASED NORTHERN AND
SOUTHERN STREAMS IN A WAVY FLOW. THE NORTHERN STREAM WILL CONTROL
NEW ENGLAND WEATHER WITH AT BEST MARGINAL CONNECTION TO THE MOISTURE
IN THE SOUTHERN STREAM.
ONE SOUTHERN STREAM SHORTWAVE PASSES WELL SOUTH OF NEW ENGLAND
MONDAY NIGHT-TUESDAY. A NORTHERN STREAM SHORTWAVE THAT WAS OFFSHORE
OF THE ALASKA PANHANDLE THIS MORNING MOVES ALONG THE NORTHERN TIER
OF THE USA TUESDAY-WEDNESDAY AND CROSSES NEW ENGLAND THURSDAY.
ARCTIC STREAM SHORTWAVE DIGS SOUTH AND PHASES WITH THE NORTHERN
STREAM LATE IN THE WEEK AND CROSSES NEW ENGLAND OVER NEXT WEEKEND.
MODEL COMPARISON...GFS AND 00Z ECMWF ARE SIMILAR WITH THE NORTHERN
STREAM HEIGHT FIELDS THROUGH MIDWEEK. THE ECMWF IS A LITTLE SHARPER
WITH THE 500 MB SHORTWAVE...BUT TIMING IS SIMILAR. OVERALL UPPER
FLOW IS SIMILAR NEXT WEEKEND BUT WITH EXPECTED TIMING DIFFERENCES ON
SHORTWAVES IN THE FLOW.
THE DAILIES...
TUESDAY-WEDNESDAY... QUEBEC HIGH PRESSURE EXTENDS SOUTH OVER NEW
ENGLAND. SHOULD BE DRY AND SUNNY. TEMPS AT 925 MB WILL BE EITHER
SIDE OF -6C...WHICH SHOULD SUPPORT MAX TEMPS IN THE 30S. WE
ACTUALLY BUMPED MODEL BLEND VALUES UP A COUPLE OF DEGREES. THE HIGH
REMAINS IN PLACE TUESDAY NIGHT WITH LIGHT WINDS AND SOME HIGH THIN
CLOUDS. DEWPOINTS WILL BE 8-18F WHICH LEAVES ROOM FOR FALLING BELOW
MODEL FORECAST VALUES...WE USED A RANGE OF 15-25F AND WILL MONITOR
FOR THE NEED TO GO LOWER. INCREASING CLOUDS IN THE WARM ADVECTION
LEADING THE NORTHERN STREAM/GREAT LAKES SHORTWAVE AND SURFACE
LOW...SO INCREASING CLOUDS WEDNESDAY. MODEL FORECASTS OF PCPN REMAIN
TO OUR WEST UNTIL 21Z-24Z...SO MOST OF THE DAY SHOULD BE DRY WITH A
CHANCE OF PCPN TOWARD EVENING.
WEDNESDAY NIGHT-THURSDAY... GREAT LAKES LOW PRESSURE LIFTS THROUGH
ONTARIO/QUEBEC. UPPER CONTOUR FIELDS SUGGEST SOME PHASING WITH THE
MOIST SOUTHERN STREAM BUT THE TRACK SO FAR WEST OF US SUGGESTS A LOT
OF MOISTURE WILL REMAIN TO OUR WEST. THE GFS SUGGESTS MOISTURE UP TO
500 MB...THE ECMWF IS MORE BULLISH WITH MOISTURE UP TO UPPER JET
LEVEL. STILL SOME UNCERTAINTY...THE SYSTEM WAS JUST APPROACHING THE
ALASKA/BC COAST THIS MORNING. THE MODELS SHOULD HAVE A BETTER HANDLE
WITH THE SUITE GENERATED TONIGHT. MEANWHILE...WE WILL GO WITH LIKELY
POPS FOR PCPN WEDNESDAY NIGHT AS THE LOW SWINGS A COLD FRONT
THROUGH. TEMPERATURE PROFILES FAVOR RAIN SHOWERS IN THE COASTAL
PLAIN...AND A RAIN/SNOW MIX IN THE HILLS. INCREASING LOW LEVEL JET
REACHES 50 KNOTS AT 2000 FEET AGL THURSDAY. NOT CONFIDENT AS TO HOW
MUCH OF THIS WIND REACHES THE SURFACE IN GUSTS DURING SHOWERS...BUT
WE HAVE NUDGED WIND GUSTS UP A LITTLE TO AROUND 25 KNOTS.
GFS/ECMWF/GGEM SHOW TOTALS AROUND 50 LEADING THE COLD
FRONT...POSSIBLY SOME MID LEVEL INSTABILITY TO FEED PRE-FRONTAL
CONVECTION. INSUFFICIENT CONFIDENCE TO GO WITH ANY THUNDER JUST
YET. HIGH PRESSURE BUILDS IN ON THURSDAY WITH DRYING/CLEARING.
FRIDAY-SATURDAY-SUNDAY... FAIR WEATHER UNDER THE HIGH PRESSURE
FRIDAY. CLIPPER LOW RACES ACROSS THE MIDWEST AND CROSSES NEW ENGLAND
DURING THE WEEKEND. GFS/ECMWF MODEL TIMING IS SIMILAR WITH THE LOW
CROSSING NEW ENGLAND SATURDAY. WILL BRING CHANCE POPS WITH PTYPE
SUGGESTING SNOW CHANGING TO RAIN. THIS LAST WILL LARGELY DEPEND ON
THE EVENTUAL STORM TRACK...SO STAY TUNED. HIGH PRESSURE RETURNS
WITH DRY WEATHER SUNDAY.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TODAY THROUGH TUESDAY/...
TODAY...HIGH CONFIDENCE. MAINLY VFR CONDITIONS BUT A LOW
PROBABILITY OF BRIEF MVFR CIGS THIS MORNING ACROSS THE CAPE/ISLANDS.
NORTHEAST WIND GUSTS OF 20 TO 25 KNOTS WILL BE CONFINED TO THE
CAPE/ISLANDS TODAY.
TONIGHT AND TUESDAY...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS. THE
POSSIBLE EXCEPTION TO THIS WILL BE LATER TONIGHT AND TUESDAY
MORNING...WHERE MARGINAL MVFR CIGS ARE POSSIBLE ACROSS THE CAPE AND
ISLANDS. THIS A RESULT OF OCEAN EFFECT CLOUDINESS.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...MODERATE CONFIDENCE
TUESDAY NIGHT -WEDNESDAY... VFR.
WEDNESDAY NIGHT-THURSDAY-FRIDAY...CONDITIONS LOWERING TO MVFR/IFR
WEDNESDAY NIGHT AND CONTINUING AT THAT LOW LEVEL ON THURSDAY. SOUTH-
SOUTHWEST WINDS WILL INCREASE TO 50 KNOTS AT 2000-3000 FEET AGL AND
MAY GENERATE LOW LEVEL WIND SHEAR ON THURSDAY...AS WELL AS
POTENTIAL GUSTS 25-30 KNOTS. CONDITIONS IMPROVE TO VFR THURSDAY
NIGHT AND FRIDAY.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
NW WINDS DIMINISHING. WILL KEEP WITH HEADLINES OVER E/SE OUTER
WATERS DESPITE GUSTS REMAINING JUST BELOW THE 25 KT THRESHOLDS.
COLDER TEMPS BUILDING OVER THE WATERS ALONG WITH WINDS WILL
PRESENT THE THREAT FOR MINOR FREEZING SPRAY THROUGH MUCH OF THE
FORECAST PERIOD. MODERATE FREEZING SPRAY NOT ANTICIPATED AT THIS
TIME SO WILL FOREGO HEADLINES.
WEATHER SYSTEM MOVES OFF THE CAROLINA COAST MONDAY MORNING. THIS
WILL SLIDE SOUTH OF THE NEW ENGLAND WATERS. LIGHT SNOW IS POSSIBLE
FOR THE SOUTHERN WATERS. NOT MUCH IN THE WAY OF VISIBILITY
RESTRICTIONS. WINDS BACK N/NE WITH EXODUS OF THE SYSTEM DURING THE
DAY MONDAY...GUSTING AROUND 20 KTS OVER THE WATERS. REMNANT SWELL
PRESENTLY COULD BUILD DUE TO THE FETCH ACROSS THE WATERS. A RETURN
OF SEAS IN EXCESS OF 5 FEET ON THE OUTER WATERS IS POSSIBLE MONDAY
INTO MONDAY NIGHT.
OUTLOOK...TUESDAY THROUGH FRIDAY...MODERATE CONFIDENCE.
TUESDAY-WEDNESDAY...HIGH PRESSURE MOVES OVER THE WATERS. WINDS AND
SEAS REMAIN BELOW SMALL CRAFT LEVELS.
WEDNESDAY NIGHT-THURSDAY...A COLD FRONT APPROACHES FROM THE WEST
WITH SHOWERS AND INCREASING SOUTH WINDS AHEAD OF THE FRONT. STRONG
WINDS DEVELOP AT 2000-3000 FEET ABOVE THE WATER SURFACE AND COULD
REACH SPEEDS OF 50 KNOTS. QUESTION WILL BE HOW MUCH OF THAT WIND CAN
WORK TO THE SURFACE ESPECIALLY IN ANY SHOWERS. WE HAVE NUDGED WIND
FORECASTS UP A LITTLE WITH GUSTS 25 TO 30 KNOTS. THESE WINDS WILL
BUILD SEAS WITH 5-7 FOOT HEIGHTS ON THE EXPOSED WATERS. THE COLD
FRONT MOVES ACROSS THE WATERS LATER IN THE DAY.
FRIDAY...LINGERING 25 KNOT GUSTS AND 5 FOOT SEAS...BUT THESE
CONDITIONS DIMINISH AS HIGH PRESSURE BUILDS OVER THE WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT EARLY THIS MORNING FOR
ANZ250-254-255.
&&
SYNOPSIS...WTB/SIPPRELL
NEAR TERM...FRANK
SHORT TERM...SIPPRELL
LONG TERM...WTB
AVIATION...FRANK/WTB
MARINE...WTB/SIPPRELLHazardous weather outlook, Mar 16, 4:03 PM EDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 403 PM EDT SUN MAR 16 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-172015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 403 PM EDT SUN MAR 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-172015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 403 PM EDT SUN MAR 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.